Alert archive / Oklahoma / Flash Flood Warnings in 2008

Flash Flood Warning 61, NWS Tulsa, OK

April 23, 2008Adair County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Apr 23, 2008, 4:47 PM CDT for Adair County, Oklahoma. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 23, 2008, 4:47 PM CDT (21:47 UTC)
Expired
Apr 23, 2008, 8:45 PM CDT
In force
4 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

County Adair County, OK

The radar

The Western Arkansas radar (KSRX), 77 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 23, 6:00 PM CDTFLASH FLOOD3 E Stilwell, OKWATER OVER A BRIDGE ON EAST HWY 51
Apr 23, 8:00 PM CDTFLASH FLOODStilwell, OKNUMEROUS COUNTY ROADS ARE FLOODED AND CLOSED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 73 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1260 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1260 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KTSA 232147
FFWTSA
OKC001-240145-
/O.NEW.KTSA.FF.W.0061.080423T2147Z-080424T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
447 PM CDT WED APR 23 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ADAIR COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 845 PM CDT

* AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH HEAVY RAIN 2 MILES SOUTHWEST OF                 
  BARON...MOVING NORTH AT 15 MPH. RADAR INDICATES THAT 1 TO 1.5      
  INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER 1 TO 2 INCHES WILL BE   
  POSSIBLE THROUGH 845 PM CDT.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
  INCLUDE...CHRISTIE...PROCTOR AND WESTVILLE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3603 9454 3602 9452 3594 9453 3593 9451
      3569 9448 3570 9480 3600 9481 3606 9479
      3610 9455
TIME...MOT...LOC 2147Z 180DEG 13KT 3591 9464

$$
2 follow-up statements
000 
WGUS74 KTSA 232241
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
541 PM CDT WED APR 23 2008

OKC001-240145-
/O.CON.KTSA.FF.W.0061.000000T0000Z-080424T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAIR OK-
541 PM CDT WED APR 23 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR ADAIR
COUNTY...

AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN 2 MILES NORTH OF WESTVILLE...MOVING 
NORTH AT 20 MPH. RADAR INDICATES THAT 1 TO 2 INCHES OF RAIN HAS 
ALREADY FALLEN. UP TO ANOTHER INCH WILL BE POSSIBLE THROUGH 845 PM 
CDT.

THE THUNDERSTORMS WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3603 9454 3602 9452 3594 9453 3593 9451
      3569 9448 3570 9480 3600 9481 3606 9479
      3610 9455
TIME...MOT...LOC 2241Z 189DEG 19KT 3604 9455

$$
000 
WGUS74 KTSA 240005
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
705 PM CDT WED APR 23 2008

OKC001-240145-
/O.CON.KTSA.FF.W.0061.000000T0000Z-080424T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAIR OK-
705 PM CDT WED APR 23 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR ADAIR
COUNTY...

AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 15 MILES
SOUTHWEST OF STILWELL TO 6 MILES SOUTHEAST OF STILWELL...MOVING NORTH
AT 20 MPH. RADAR INDICATES THAT 1.5 TO 2 INCHES OF RAIN HAS ALREADY 
FALLEN. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE THROUGH 845 PM CDT.

SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE STILWELL...MARIETTA...BARON...CHRISTIE...WESTVILLE AND
PROCTOR.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3577 9450 3574 9448 3570 9449 3569 9454
      3571 9480 3604 9480 3606 9478 3610 9457
      3609 9454
TIME...MOT...LOC 0005Z 193DEG 20KT 3569 9481 3576 9457

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 2:49 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Apr 23, 2:49 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
249 PM CDT WED APR 23 2008

.DISCUSSION...
SEVERE WEATHER AND HEAVY RAINFALL CONCERNS HIGHLIGHT THE FORECAST
OVER THE NEXT 24 HOURS.

A VERY MUDDLED SURFACE PATTERN EXISTS OVER THE SRN PLAINS...WITH A
WEAK STATIONARY FRONT NOTED NEAR THE RED RIVER AND A CONVECTIVELY
INDUCED BOUNDARY STRETCHED ACROSS SRN KS INTO SRN MO. THE BULK OF
THE CONVECTION HAS REMAINED TO OUR W AND N THROUGH
MID-AFTERNOON...BUT WE/RE BEGINNING TO SEE SCATTERED DEVELOPMENT
OVER ERN OK AND WRN AR WHERE THE ATMOSPHERE HAS BECOME QUITE UNSTABLE
AND UNCAPPED. AS SYNOPTIC-SCALE LIFT INCREASES AHEAD OF THE
APPROACHING MID-LEVEL SHORTWAVE (CURRENTLY MOVING INTO THE TX
PANHANDLE)...CONVECTION IS EXPECTED TO EXPAND IN COVERAGE ACROSS ERN
OK THIS EVENING. THIS ACTIVITY SHOULD BE MAINTAINED BY A
STRENGTHENING 40-50KT SLY/SWLY LOW-LEVEL JET...WITH CONVECTION
EVENTUALLY DEVELOPING INTO NW AR LATE THIS EVENING AND OVERNIGHT.

FORECAST CONVECTIVE PARAMETERS SUGGEST THAT THESE STORMS WILL HAVE
THE POTENTIAL TO PRODUCE LARGE HAIL LATE THIS AFTERNOON AND INTO THE
EVENING...ALTHOUGH FOCUS MAY SHIFT TO MORE OF A HEAVY RAINFALL
SCENARIO OVERNIGHT. BOTH THE GFS AND NAM ARE SUFFERING FROM
CONVECTIVE FEEDBACK...WITH THE GFS CONSISTENT IN BLOWING UP A QPF
BULLSEYE OVER SE OK WHILE THE NAM IS FARTHER N ACROSS NE OK. THESE
FEEDBACK SIGNALS...HOWEVER...ARE OFTEN INDICATIVE OF THE POTENTIAL
FOR HEAVY RAINFALL...ESPECIALLY IF SEEN IN SUBSEQUENT RUNS. GIVEN
THE STRONG LOW-LEVEL JET AND GRADUALLY INCREASING PRECIPITABLE WATER
VALUES...WON/T BE SURPRISED TO SEE THE ACTIVITY DEVELOP INTO ONE OR
MORE MCS/S AND THEY TRACK ACROSS THE FORECAST AREA. HIGHEST FLASH
FLOOD POTENTIAL WILL BE ACROSS FAR NE OK AND NW AR WHERE FLASH FLOOD
GUIDANCE VALUES ARE THE LOWEST (AND HPC QPF GUIDANCE THE
HIGHEST)...BUT WENT AHEAD WITH A FLASH FLOOD WATCH FOR THE ENTIRE
AREA TONIGHT THROUGH THURSDAY MORNING GIVEN THE UNCERTAINTY WHERE
THE HEAVY RAINFALL WILL EVENTUALLY MATERIALIZE.

THUNDERSTORMS SHOULD BE EXITING NW AR BY MID-LATE MORNING ON
THURSDAY. DROPPED POPS DOWN TO SLIGHT CHANCE BY THE AFTERNOON...AS
THE ATMOSPHERE WILL LIKELY REMAIN CAPPED.

MODELS CONSISTENT WITH TIMING OF NEXT COLD FRONT...WHICH SHOULD
APPROACH THE REGION FRIDAY MORNING AND QUICKLY MOVE THROUGH BY
FRIDAY AFTERNOON. WOULD EXPECT CONVECTION TO DEVELOP NEAR THE
FRONTAL BOUNDARY...AND SEVERE WEATHER APPEARS POSSIBLE...ESPECIALLY
OVER SE OK/WRN AR WHERE BETTER MOISTURE WILL RESIDE.

EXTENDED...SATURDAY THROUGH WEDNESDAY
ECMWF/GFS IN GOOD AGREEMENT THAT BROAD CYCLONIC FLOW WILL DEVELOP
OVER MUCH THE PLAINS INTO THE OH/TN/MS RIVER VALLEYS OVER THE
WEEKEND. THIS WILL DRIVE A COLD FRONT ACROSS THE AREA SATURDAY NIGHT
INTO SUNDAY...WITH COOLER AND DRIER WEATHER EXPECTED FOR
SUNDAY/MONDAY. A WARMING TREND WILL ENSUE THROUGH THE MIDDLE OF NEXT
WEEK AS MID-LEVEL HEIGHTS RISE AND SLY FLOW RETURNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   65  82  66  75 /  80  30  20  30
FSM   64  81  63  74 /  80  60  10  50
MLC   66  82  66  75 /  90  20  10  40
BVO   63  81  63  73 /  80  30  20  30
FYV   61  77  61  71 /  90  70  10  50
BYV   61  75  62  70 /  90  80  10  50
MKO   63  80  65  74 /  90  50  10  40
MIO   62  80  64  71 /  80  50  20  40
F10   65  81  65  74 /  80  30  10  40
HHW   65  82  65  77 /  90  30  10  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 7 PM WEDNESDAY TO NOON THURSDAY FOR
     OKZ049-OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-
     OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-
     OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-
     OKZ076.

AR...FLASH FLOOD WATCH FROM 7 PM WEDNESDAY TO NOON THURSDAY FOR
     ARZ001-ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...03
LONG TERM....18
Hazardous weather outlook, Apr 22, 5:05 PM CDT, 23 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT TUE APR 22 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
505 PM CDT TUE APR 22 2008

...ONGOING SEVERE THUNDERSTORMS WILL CONTINUE THIS EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...SOUTHEAST AND EAST CENTRAL OKLAHOMA
                                 AND WEST CENTRAL ARKANSAS.
DISCUSSION...
A COLD FRONT WAS LOCATED FROM NEAR SULPHUR SPRINGS IN FAR
NORTHWEST ARKANSAS...TO TAHLEQUAH...TO PAULS VALLEY OKLAHOMA. SEVERE
THUNDERSTORMS CONTINUE TO DEVELOP ALONG AND JUST AHEAD OF THE COLD
FRONT A VERY MOIST AND UNSTABLE ATMOSPHERE. CAPE VALUES OF 3000 TO
4000 J/KG REMAIN OVER THIS REGION. WITH FORCING ALONG THE COLD
FRONT AND A CONTINUED WEAKENING OF THE CAP...SEVERE THUNDERSTORMS
WILL CONTINUE THROUGH THE EVENING HOURS...PRIMARILY SOUTHEAST OF A
BENTONVILLE...TO TAHLEQUAH...TO OKEMAH LINE. LARGE HAIL AND
DAMAGING DOWNBURST WINDS WILL BE THE PRIMARY THREATS WITH THIS
ACTIVITY. AN ISOLATED STRONG TO SEVERE THUNDERSTORM WILL ALSO BE
POSSIBLE NORTH OF THE FRONT ALONG BOUNDARIES FROM THIS MORNINGS
CONVECTION. WITH CAPE VALUES ACROSS NORTHEAST OKLAHOMA OF 1000 TO
2000 J/KG...LARGE HAIL WILL BE THE PRIMARY THREAT WITH ANY STORMS
IN THIS AREA.

WITH WET SOIL CONDITIONS ACROSS EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS...FLASH FLOODING WILL ALSO BE A CONCERN WITH
ANY SLOW MOVING STORMS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED THROUGH EVENING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE FRONTAL BOUNDARY WILL RETURN NORTH AS A WARM FRONT WEDNESDAY
AND WEDNESDAY NIGHT AS AN UPPER LEVEL DISTURBANCE APPROACHES OUR
AREA FROM THE WEST. THUNDERSTORMS WILL BECOME MORE WIDESPREAD
WEDNESDAY THROUGH THURSDAY IN ASSOCIATION WITH THE FRONT AND UPPER
LEVEL DISTURBANCE. THESE STORMS WILL POSE BOTH A SEVERE WEATHER
AND HEAVY RAINFALL THREAT. A COLD FRONT WILL MOVE ACROSS THE AREA
FRIDAY CONTINUING THE CHANCE OF THUNDERSTORMS. ONCE AGAIN...A FEW
OF THESE STORMS MAY BE SEVERE BUT A WIDESPREAD SEVERE WEATHER
OUTBREAK DOES NOT APPEAR LIKELY. THE ACTIVE WEATHER PATTERN WILL
CONTINUE THROUGH THE WEEKEND WITH ANOTHER COLD FRONTAL PASSAGE.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD PLAN ON AN ACTIVE WEEK AND MULTIPLE
ACTIVATIONS. CONTINUE TO MONITOR THE LATEST FORECAST INFORMATION
FOR ADDITIONAL DETAILS ON THE SEVERE WEATHER AND HEAVY RAIN
POTENTIAL.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 23, 3:12 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
312 PM CDT WED APR 23 2008

ARZ002-232045-
CARROLL AR-
312 PM CDT WED APR 23 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     NORTHEASTERN CARROLL

AT 312 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
EAST OF GREEN FOREST...MOVING NORTH AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...OAK GROVE...DENVER...GREEN
FOREST...COIN AND URBANETTE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

LAT...LON 3628 9328 3629 9351 3651 9355 3650 9330
      3650 9329
TIME...MOT...LOC 2012Z 175DEG 17KT 3636 9340
Local storm report, Apr 23, 3:17 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
317 PM CDT WED APR 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             2 S QUINTON             35.09N 95.37W
04/22/2008  E1.00 INCH       PITTSBURG          OK   PUBLIC

&&

GEW
Special weather statement, Apr 23, 3:20 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
320 PM CDT WED APR 23 2008

OKZ066-232100-
OKMULGEE OK-
320 PM CDT WED APR 23 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     CENTRAL OKMULGEE

AT 320 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WILSON...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...LIBERTY...OKMULGEE...DEWAR...SCHULTER...
MORRIS...PRESTON...BEGGS...BALD HILL...HECTORVILLE AND WILSON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

LAT...LON 3586 9580 3545 9588 3546 9608 3555 9608
      3556 9610 3586 9612
TIME...MOT...LOC 2020Z 188DEG 19KT 3554 9602
Special weather statement, Apr 23, 3:56 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
356 PM CDT WED APR 23 2008

OKZ054-060-064-066-232200-
CREEK OK-OKMULGEE OK-OSAGE OK-TULSA OK-
356 PM CDT WED APR 23 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     OKMULGEE...SOUTHEASTERN OSAGE...EASTERN CREEK AND TULSA

AT 356 PM CDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS
ACROSS SOUTHERN TULSA AND OKMULGEE COUNTIES...MOVING NORTH AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...TULSA...
LIBERTY...GRAY...OKMULGEE...SCHULTER...PRESTON...BEGGS...BALD HILL...
HECTORVILLE...SAND SPRINGS...BIXBY...JENKS...OWASSO...GLENPOOL...
SPERRY...SLICK...MOUNDS...KIEFER...KELLYVILLE AND SAPULPA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3579 9581 3548 9590 3560 9619 3564 9619
      3564 9627 3566 9631 3631 9625 3635 9582
TIME...MOT...LOC 2056Z 182DEG 26KT 3581 9608
Special weather statement, Apr 23, 4:25 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
425 PM CDT WED APR 23 2008

OKZ057-058-232230-
CRAIG OK-OTTAWA OK-
425 PM CDT WED APR 23 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     CRAIG AND NORTHWESTERN OTTAWA

AT 425 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES WEST OF CENTRALIA TO 6 MILES EAST OF
VINITA...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...MIAMI...COMMERCE...AFTON...
NARCISSA...OTTAWA...PEORIA...QUAPAW...CARDIN...VINITA...CENTRALIA...
HOLLOW...PYRAMID CORNERS...BLUEJACKET...CENTRAILIA AND WELCH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3698 9460 3697 9460 3667 9494 3667 9499
      3663 9499 3657 9505 3676 9544 3681 9543
      3700 9527
TIME...MOT...LOC 2125Z 241DEG 26KT 3679 9542 3662 9504
Special weather statement, Apr 23, 4:43 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
443 PM CDT WED APR 23 2008

OKZ069-232245-
ADAIR OK-
443 PM CDT WED APR 23 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     ADAIR

AT 443 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MARIETTA...MOVING NORTH AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...STILWELL...BARON...CHRISTIE...
PROCTOR...WESTVILLE...BALLARD...WATTS AND MARIETTA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3617 9456 3612 9456 3611 9454 3578 9449
      3579 9479 3616 9480
TIME...MOT...LOC 2143Z 159DEG 21KT 3588 9467

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 7:06 PM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg42 min
Apr 23, 1:16 PM CDTFlash Flood WatchTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more23 hr
Apr 23, 2:54 PM CDTSpecial Weather StatementTSAOsage, Pawnee, Washington36 min
Apr 23, 3:20 PM CDTSpecial Weather StatementTSAOkmulgee40 min
Apr 23, 3:30 PM CDTSevere Thunderstorm WarningTSAAdair45 min
Apr 23, 3:56 PM CDTSpecial Weather StatementTSAOkmulgee, Tulsa64 min
Apr 23, 4:09 PM CDTSevere Thunderstorm WarningTSAPushmataha66 min
Apr 23, 4:25 PM CDTSpecial Weather StatementTSACraig, Ottawa65 min
Apr 23, 4:43 PM CDTSpecial Weather StatementTSAAdair62 min
Apr 23, 4:52 PM CDTSpecial Weather StatementTSAWashington53 min
Apr 23, 4:56 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Rogers, Washington36 min
Apr 23, 4:57 PM CDTSevere Thunderstorm WarningTSALatimer, LeFlore63 min
Apr 23, 5:02 PM CDTSevere Thunderstorm WarningTSAAdair43 min
Apr 23, 5:39 PM CDTSpecial Weather StatementTSAPushmataha36 min
Apr 23, 5:40 PM CDTSpecial Weather StatementTSAMcIntosh65 min
Apr 23, 5:42 PM CDTSpecial Weather StatementTSAChoctaw63 min
Apr 23, 5:43 PM CDTSpecial Weather StatementTSAOttawa47 min
Apr 23, 5:45 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg60 min
Apr 23, 5:46 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore59 min
Apr 23, 6:12 PM CDTFlash Flood WarningTSAAdair, Cherokee, Delaware12 hr
Apr 23, 6:29 PM CDTSevere Thunderstorm WarningTSAHaskell, Sequoyah46 min
Apr 23, 6:34 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha46 min
Apr 23, 6:39 PM CDTSevere Thunderstorm WarningTSAMuskogee38 min
Apr 23, 6:54 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee66 min
Apr 23, 6:56 PM CDTSevere Thunderstorm WarningTSAWagoner49 min

Nearby

Flash Flood Warnings in Oklahoma, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.